Nebraska, 2007Flood in Nebraska, September 7, 2007
September 7, 2007 · NWS OAX · 1 event in 1 county or zone
Flooding developed along the Big Nemaha River in Richardson county due to rainfall of 2 to 3 inches which fell across the basin in that county along with 3 to 5 inches which fell across the upper sections of the basin in northern Kansas. Thunderstorms that produced the heavy rain developed along and north of a slow moving cold front that pushed across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding developed along the Big Nemaha River in Richardson county due to rainfall of 2 to 3 inches which fell across the basin in that county along with 3 to 5 inches which fell across the upper sections of the basin in northern Kansas. Thunderstorms that produced the heavy rain developed along and north of a slow moving cold front that pushed across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 7, 1:49 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 7, 1:49 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
249 PM CDT FRI SEP 7 2007
.DISCUSSION...
TEMPERATURES WILL BE A CONCERN THROUGH THE NEXT 7 DAYS. WILL ALSO
HAVE A COUPLE DECENT CHANCES FOR PCPN...THE BEST OF WHICH SEEMS TO
BE FROM SUNDAY NIGHT THROUGH MONDAY. SURFACE ANALYSIS EARLY THIS
AFTN SHOWED HIGH PRESSURE EXTENDING FROM CANADA SOUTH ACROSS THE
WESTERN DAKOTAS AND WESTERN NEBRASKA...WITH DEWPOINTS IN THE 40S.
DEWPOINTS ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA WERE MAINLY
IN THE 50S. WEAK LOW PRESSURE WAS OVER WYOMING. WATER VAPOR LOOP
SHOWED FAIRLY FAST WEST/NORTHWEST FLOW FROM THE PACIFIC NORTHWEST
ACROSS THE NORTHERN PLAINS AND INTO THE GREAT LAKES REGION. THERE
WAS A SHORTWAVE TROUGH OVER MONTANA. OVERALL...THERE WILL BE SOME
FAST PACE CHANGES TAKING PLACE AS THE SURFACE THE NEXT FEW DAYS
DUE TO PREVIOUSLY MENTIONED FAST MID LEVEL FLOW.
TONIGHT...HIGH PRESSURE RIDGE WILL BUILD EAST WHILE LOW PRESSURE
OVER WYOMING MOVES INTO WESTERN SOUTH DAKOTA. LIGHT WINDS AND
CLEAR/MOSTLY CLEAR SKIES SHOULD ALLOW FOR EXCELLENT RADIATIONAL
COOLING MUCH OF THE NIGHT. RETURN FLOW DOES STRENGTHEN OVER THE
FAR WESTERN ZONES TOWARD 12Z SATURDAY. PCPN SHOULD OCCUR FROM
EASTERN MONTANA INTO THE WESTERN DAKOTAS IN ASSOCIATION WITH
SHORTWAVE TROUGH AND LOW LEVEL WARM ADVECTION. BY MID AFTERNOON
SATURDAY...LOW PRESSURE SHOULD BE OVER EXTREME SOUTHEASTERN NORTH
DAKOTA WITH A COLD FRONT LOW INTO CENTRAL NEBRASKA. LEFT SOME 20
TO 30 PERCENT POPS GOING ACROSS NORTHEAST NEBRASKA DURING THE
AFTERNOON. THEN KEPT THEM A LITTLE FARTHER TO THE SOUTHEAST INTO
THE EVENING. COOL HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR
SATURDAY NIGHT. SUNDAY WILL BE COOL...AND DID KEEP A MENTION OF
POSSIBLE SHOWERS NORTH. THINGS LOOK WETTER THOUGH FOR SUNDAY NIGHT
THROUGH MONDAY. BY 00Z MONDAY...SHORTWAVE TROUGH AXIS IS EXPECTED
TO EXTEND FROM NORTHEAST MONTANA INTO UTAH. AHEAD OF THIS...LIFT
SHOULD SHOULD BE STRONG ENOUGH TO CAUSE SATURATION AND DEVELOPMENT
OF PRECIPITATION. FRONTOGENETICAL FORCING ALSO SUGGESTS SOME
BANDING WILL DEVELOP. FOR NOW...WENT WITH TIMING CLOSER TO WHAT
THE 12Z NAM WAS SHOWING. THIS WAS A COMPROMISE BETWEEN THE GFS AND
ECMWF. PCPN SHOULD END IN THE NORTH BY LATE MONDAY AFTERNOON...BUT
COULD LINGER INTO MONDAY NIGHT SOUTH.
DID MENTION A SLIGHT CHANCE OF SHOWERS ON THURSDAY...OTHERWISE
THE PERIOD FROM TUESDAY THROUGH FRIDAY SHOULD BE DRY BUT COOL.
A LARGE CLOSED LOW WILL BE LOCATED OVER THE HUDSON BAY AREA...
WITH NORTHWEST FLOW OVER THE NORTHERN AND CENTRAL PLAINS. HIGHS
FROM TUESDAY THROUGH FRIDAY SHOULD BE MAINLY IN THE 70S (BUT
COULD BE UPPER 60S AND LOWER 70S THURSDAY BASED ON CLOUD COVER)
WITH LOWS WITH IN THE 40S TO LOWER 50S.
&&
.AVIATION...
FOR LNK/OMA/OFK TAF SITES
HIGH PRESSURE WL BE OVR SITES THRU MUCH OF PD. CLEAR SKIES WITH
LIGHT AND VARIABLE WINDS OVERNIGHT. SOME PATCHY FOG POSSIBLE...BUT
DID NOT INCLUDE IN TAFS AS RETURN FLOW SETS UP BY EARLY MORNING
HOURS. GUSTY SOUTH WINDS POSSIBLE LATE IN THE PD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DISCUSSION...MILLER
AVIATION...GRIFFIS
Hazardous weather outlook, Sep 7, 3:30 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 PM CDT FRI SEP 7 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
430 PM CDT FRI SEP 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT THROUGH SATURDAY NIGHT
SCATTERED THUNDERSTORMS MAY DEVELOP SATURDAY AFTERNOON ACROSS
NORTHEAST NEBRASKA...THEN SPREAD INTO MOST OF THE REMAINDER OF
EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE EVENING. A FEW OF
THE STORMS COULD BE STRONG WITH GUSTY WINDS AND QUARTER SIZED HAIL
THROUGH ABOUT SUNSET...MAINLY ALONG AND NORTH OF INTERSTATE 80.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT BUT COULD BE
NEEDED SATURDAY AFTERNOON AND EVENING.
DEWALD
Flood, Richardson
- When
- September 7, 4:00 PM CST to 9:30 PM CST
- Where
- Richardson County, 8 mi SW of Salem to 3 mi SE of Preston
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 39.998, -95.827
A brief period of flooding was observed along the Big Nemaha River in Richardson county due to heavy rain that fell the prior day. The river at Falls City crested at 25.1 feet around 9 pm CDT on 9/7, flood stage is 23 feet. The river at Falls City was above flood stage for about 5 1/2 hours beginning around 5 pm on the 7th. The flooding affected mainly agricultural lowlands.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, September 7, 2007$2.0 million · EF1 · 8 events
- Flash Flooding and Hail in Texas, September 7, 2007$138,000 · 0.88 in hail · 4 events
- Flash Flooding and Hail in Texas, September 7 to 8, 2007$50,000 · 1.75 in hail · 7 events
- Flash Flooding and Flood in Oklahoma, September 7 to 8, 2007$30,000 · 1 in hail · 5 events
- Flash Flooding in Missouri, September 7, 20074 events
- Damaging Winds in Missouri, September 7, 200752 kt wind · 3 events
- Hail and Damaging Wind in Montana, September 7, 20071 in hail · 3 events
- Damaging Winds in Illinois, September 7, 200760 kt wind · 2 events
- Flash Flood and Damaging Wind in Alabama, September 7, 2007$2,000 · 52 kt wind · 2 events
- Damaging Wind in Iowa, September 7, 2007$1,000 · 56 kt wind · 1 event
- Marine Thunderstorm Wind in Lake Michigan, September 7, 20071 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 7, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48132.